Alert archive / Missouri / Flash Flood Watches in 2017

Flash Flood Watch 4, NWS Kansas City, MO

July 26, 201732 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this flash flood watch at Jul 26, 2017, 3:25 AM CDT for 32 counties in Missouri; 6 counties in Kansas. It took effect at Jul 26, 2017, 4:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2017, 3:25 AM CDT (08:25 UTC)
In effect from
Jul 26, 2017, 4:00 PM CDT
Expired
Jul 27, 2017, 7:00 AM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 38 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2283 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WGUS63 KEAX 260825
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
325 AM CDT Wed Jul 26 2017


MOZ001>008-011>017-023>025-262100-
/O.NEW.KEAX.FF.A.0004.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston-
Linn MO-Macon-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Chillicothe, Brookfield, Marceline, 
Macon, and La Plata
325 AM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of north central Missouri, 
  northeast Missouri, and northwest Missouri, including the 
  following areas, in north central Missouri, Daviess, Grundy, 
  Harrison, Linn MO, Livingston, Macon, Mercer, Putnam, and 
  Sullivan. In northeast Missouri, Adair and Schuyler. In 
  northwest Missouri, Andrew, Atchison MO, De Kalb, Gentry, 
  Holt, Nodaway, and Worth. 

* From this afternoon through Thursday morning

* Thunderstorms with very heavy rain are possible this evening and
  overnight with rainfall rates that may exceed 2 to 3 inches per
  hour in the heaviest storms. Total rainfall amounts of 2 to 4
  inches are possible, with locally higher amounts.

* Excessive rainfall may result in flooding of low-lying or poor
  drainage areas...creeks and streams...as well as urban areas. In
  addition to the flash flood hazard...rising river levels are
  also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
609 
WGUS63 KEAX 262031
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
331 PM CDT Wed Jul 26 2017

...Period of Heavy Rain Anticipated Over Northern Missouri
Tonight... 

MOZ001>008-011>017-023>025-270500-
/O.CON.KEAX.FF.A.0004.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston-
Linn MO-Macon-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Chillicothe, Brookfield, Marceline, 
Macon, and La Plata
331 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of north central Missouri, northeast Missouri, and 
  northwest Missouri, including the following areas, in north 
  central Missouri, Daviess, Grundy, Harrison, Linn MO, 
  Livingston, Macon, Mercer, Putnam, and Sullivan. In northeast 
  Missouri, Adair and Schuyler. In northwest Missouri, Andrew, 
  Atchison MO, De Kalb, Gentry, Holt, Nodaway, and Worth. 

* Through Thursday morning

* Thunderstorms with very heavy rain are possible this evening and
  overnight with rainfall rates that may exceed 2 to 3 inches per
  hour in the heaviest storms. Total rainfall amounts of 1 to 3 
  inches are possible, with locally higher amounts. 

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard...rising river levels 
  are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
582 
WGUS63 KEAX 270235
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
935 PM CDT Wed Jul 26 2017

MOZ001>008-011-015-016-270345-
/O.CAN.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Grundy-Sullivan-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Trenton, Milan, and Green City
935 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north central Missouri,
northeast Missouri, and northwest Missouri has been cancelled. The
axis of heavy rainfall is expected to reside further south,
generally south of the Highway 36 corridor overnight. 

$$

KSZ025-057-102>105-MOZ020>022-028>033-037>039-043-044-271045-
/O.EXA.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Cass-Johnson MO-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, 
Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Belton, Raymore, Harrisonville, 
Pleasant Hill, and Warrensburg
935 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
expanded the

* Flash Flood Watch to include portions of Kansas and Missouri, 
  including the following areas, in Kansas, Atchison KS, 
  Doniphan, Johnson KS, Leavenworth, Miami, and Wyandotte. In 
  Missouri, Buchanan, Caldwell, Carroll, Cass, Chariton, Clay, 
  Clinton, Jackson, Johnson MO, Lafayette, Platte, Randolph, 
  Ray, and Saline. 

* Until 7 AM CDT Thursday

* Thunderstorms with very heavy rain are possible this evening and
  overnight with rainfall rates that may exceed 2 inches per hour
  in the heaviest storms. Total rainfall amounts of 1 to 3 inches
  are possible, with locally higher amounts. 

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard...rising river levels 
  are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MOZ012>014-017-023>025-271045-
/O.CON.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Andrew-De Kalb-Daviess-Adair-Livingston-Linn MO-Macon-
Including the cities of Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Kirksville, Chillicothe, Brookfield, Marceline, Macon,
and La Plata
935 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of north central Missouri, northeast Missouri, and 
  northwest Missouri, including the following areas, in north 
  central Missouri, Daviess, Linn MO, Livingston, and Macon. In 
  northeast Missouri, Adair. In northwest Missouri, Andrew and 
  De Kalb. 

* Until 7 AM CDT Thursday

* Thunderstorms with very heavy rain are possible this evening and
  overnight with rainfall rates that may exceed 2 inches per hour
  in the heaviest storms. Total rainfall amounts of 1 to 3 inches
  are possible, with locally higher amounts. 

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard...rising river levels 
  are also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Blair
537 
WGUS63 KEAX 270820
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
320 AM CDT Thu Jul 27 2017


KSZ025-102-MOZ012>014-017-020>025-031>033-270930-
/O.CAN.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Doniphan-Andrew-De Kalb-Daviess-Adair-Buchanan-
Clinton-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton-
Randolph-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Savannah, Country Club Villa, Maysville, Stewartsville,
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, 
Keytesville, and Moberly
320 AM CDT Thu Jul 27 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Kansas and
Missouri has been cancelled. The threat for heavy rain has shifted
to the south of the area.

$$

KSZ057-103>105-MOZ028>030-037>039-043-044-271200-
/O.CON.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-Jackson-
Lafayette-Saline-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, 
Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
320 AM CDT Thu Jul 27 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Johnson KS, Leavenworth, Miami, and 
  Wyandotte. In Missouri, Cass, Clay, Jackson, Johnson MO, 
  Lafayette, Platte, Ray, and Saline. 

* Until 7 AM CDT this morning

* Thunderstorms with very heavy rain continue to track across the
  region this morning. 1 to 3 inches of additional rainfall are
  possible...mainly south of the Missouri River.

* Flash flooding is ongoing across parts of the Kansas City metro
  area and eastward into west central Missouri this morning. 
  Additional rainfall early this morning will likely cause 
  flooding problems to worsen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
113 
WGUS63 KEAX 271208
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
708 AM CDT Thu Jul 27 2017



KSZ057-103>105-MOZ028>030-037>039-043-044-271315-
/O.EXP.KEAX.FF.A.0004.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-Jackson-
Lafayette-Saline-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, 
Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, 
Independence, Odessa, Higginsville, Lexington, Concordia, 
Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
708 AM CDT Thu Jul 27 2017

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of Kansas and Missouri has
expired. Thunderstorms have moved south of the area, and heavy
rain is no longer expected today.

While the threat for additional rain has ended, widespread
flooding is ongoing from very heavy rain that fell overnight.
Remember - turn around, don't drown.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 3:21 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 26, 3:21 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
321 AM CDT Wed Jul 26 2017

.Discussion...
Issued at 320 AM CDT WED JUL 26 2017

Large convective complex is spreading across much of Nebraska into
northern Kansas associated with a well-defined upper wave. This
activity will encounter a more stable low-level airmass over
northeast KS and northern MO later this morning which should allow
for some weakening, but could still get scattered showers and a
few weak storms tracking into areas north of the Missouri River
into the late morning and early afternoon.

The scattered precipitation and widespread cloud cover associated
with this wave throws a lot of uncertainty into the heat advisory
that is ongoing for today. If today were sunny, 850 hPa temps as
high as 23C would support highs in the middle to upper 90s which
would yield heat index values as high as 105 to 110 given
dewpoints rising into the middle to upper 70s. However, the cirrus
shield is already getting pretty thick and temperatures appear
unlikely to get this high. Will go ahead and let the heat advisory
ride for now, since even a little bit of sun coming out this
afternoon could allow temperatures to get into at least the lower
90s with heat index values around 100 to 105. If clouds don't
thin out then at least northern parts of the advisory may need to
be dropped.

The main focus then becomes the potential for very heavy rain
across northern Missouri tonight as a strengthening low level jet
begins to feed into a cold front approaching from the northwest.
Strong moisture transport within this jet will bring precipitable
water values into the very high to extreme category, likely
exceeding 2.5 inches. Combine this with very deep warm cloud
depth, a nearly saturated troposphere and tall/thin CAPE profiles
similar to a tropical airmass and all ingredients are in place for
very efficient rainfall rates possibly exceeding 2 to 3 inches
per hour. While the ground across northern Missouri has had some
time to dry out, and 3-hour flash flood guidance is as high as 3
to 4 inches in spots, these amounts could certainly be exceeded in
some locations given the high rain rates and potential for
training storms along the boundary. Will therefore issue a flash
flood watch for areas near and north of US 36 Highway until 7 AM
Wednesday. Will have to watch to see if this heavy rain axis shifts
a bit further south of the current watch area as a few models are
beginning to suggest, in which case more counties may need to be
added.

A secondary concern this evening will be the potential for strong
to severe storms ahead of the front especially if clouds can clear
out and allow the airmass to become moderately or strongly
unstable. Should this occur, marginal shear values and increasing
low-level shear in the vicinity of the low-level jet would be
supportive of a few severe storms with damaging winds, especially
from northeast KS into northwest MO and even as far south as the
KC metro area. One big difference between this event and what
occurred Saturday night will be quite a bit more mid-level
moisture. This lack of dry air aloft will cut back on the
potential for strong downward momentum and make it unlikely that
we see multiple damaging downbursts over a large area like what
occurred on Saturday. Any damaging wind gusts should be much more
scattered in nature this time.

Scattered showers and storms will likely redevelop near and south
of I-70 on Thursday as the front makes slow southward progress
into the Ozarks. Shear will be quite a bit lower so these are
unlikely to be very strong. This activity will clear out by early
evening setting the stage for a very nice end to the week with
highs in the low to mid 80s and much lower humidity. These cooler
and drier conditions will likely last into at least the middle of
next week.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1155 PM CDT TUE JUL 25 2017

VFR conditions are expected through the majority of the TAF
period, although decaying showers/storms could impact KSTJ and
perhaps MCI and MKC after sunrise. Additional showers and storms
are possible just beyond the end of the TAF period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-
     103>105.

MO...Heat Advisory from noon today to 8 PM CDT this evening for
     MOZ030-031-038>040-044>046-054.

     Heat Advisory until 8 PM CDT this evening for MOZ028-029-037-043-
     053.

     Flash Flood Watch from this afternoon through Thursday morning
     for MOZ001>008-011>017-023>025.

&&

Discussion...Hawblitzel
Aviation...Laflin
Hazardous weather outlook, Jul 25, 5:11 AM CDT, 22 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
511 AM CDT Tue Jul 25 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
511 AM CDT Tue Jul 25 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat indices will climb to between 100 and 105 across portions of
 eastern Kansas this afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Heat indices may climb as high as 105 Wednesday afternoon. Severe
 storms are possible Wednesday afternoon and evening. Storms may
 linger in Thursday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Flash Flood Watches in Missouri, 2017Flash Flood Watches in Kansas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.